Alert archive / Idaho / Winter Storm Warnings in 2020

Winter Storm Warning 1, NWS Missoula, MT

January 1, 2020Lemhi County, Idaho

NWS Missoula, MT issued this winter storm warning at Jan 1, 2020, 1:22 AM MST for Lemhi County, Idaho. It was in force for 10 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 1, 2020, 1:22 AM MST (08:22 UTC)
Expired
Jan 1, 2020, 11:00 AM MST
In force
10 hr
Issued by
NWS Missoula, MT

County Lemhi County, ID

The radar

The Pocatello radar (KSFX), 227 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 1, 6:00 AM MSTSNOW 5.4Salmon, IDCOCORAHS STATION ID-LM-1 SALMON.
Jan 1, 7:00 AM MSTSNOW 6Salmon, ID
Jan 1, 7:00 AM MSTHEAVY SNOW 121 Sw Gibbonsville, IDSTILL SNOWING HEAVILY.
Jan 1, 10:43 AM MSTHEAVY SNOW 129 Ne Baker, IDMEASURED AT DARK HORSE SNOTEL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 8.4 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2020-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2020-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
447 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

858 
WWUS45 KMSO 010822
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
122 AM MST Wed Jan 1 2020

IDZ010-011800-
/O.UPG.KMSO.WW.Y.0071.000000T0000Z-200101T1800Z/
/O.NEW.KMSO.WS.W.0001.200101T0822Z-200101T1800Z/
Eastern Lemhi County-
122 AM MST Wed Jan 1 2020

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...

* WHAT...Heavy snow. Total snowfall accumulations of 6 to 12
  inches, with locally higher amounts from North Fork to Lost
  Trail Pass. Wind gusts up to 40 mph will cause periods of 
  whiteout conditions due to blowing snow on Highway 28 from Lemhi
  to Gilmore Summit. 

* WHERE...Bannock Pass, Highway 28 Tendoy to Lone Pine, Highway 
  93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and Salmon.

* WHEN...Until 11 AM MST this morning.

* IMPACTS...Travel could be very difficult. Areas of blowing snow
  could significantly reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ004-020830-
/O.CON.KMSO.WW.Y.0071.000000T0000Z-200102T1200Z/
Lower Clark Fork Region-
122 AM MST Wed Jan 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

* WHAT...Snow. Light freezing rain possible. Total snow 
  accumulations of 2 to 5 inches in valley locations, and 12 to 
  18 inches for Lookout Pass and the higher terrain. Valley ice 
  accumulations of a light glaze possible late tonight into 
  early Wednesday morning.

* WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, 
  Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to 
  Haugan.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Travel could be affected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IDZ005-020830-
/O.CON.KMSO.WW.Y.0071.000000T0000Z-200102T1200Z/
Northern Clearwater Mountains-
1222 AM PST Wed Jan 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* WHAT...Snow. Total snow accumulations of 5 to 10 inches for 
  the valleys, with locally higher amounts possible between 
  Pierce and Headquarters. Total snow accumulations of 1 to 2 
  feet in the higher terrain.

* WHERE...Elk River, Highway 11 Pierce to Headquarters, and 
  Pierce.

* WHEN...Until 4 AM PST Thursday.

* IMPACTS...Travel could be affected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IDZ006-020830-
/O.CON.KMSO.WW.Y.0071.000000T0000Z-200102T1200Z/
Southern Clearwater Mountains-
1222 AM PST Wed Jan 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 8 
  inches in valleys and 1 to 2 feet of snow for the higher 
  terrain, including Lolo Pass. Winds gusting as high as 35 mph.

* WHERE...Dixie, Elk City, and Highway 12 Lowell to Lolo Pass.

* WHEN...Until 4 AM PST Thursday.

* IMPACTS...Travel could be affected. Patchy blowing snow could 
  significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ002-020830-
/O.CON.KMSO.WW.Y.0071.000000T0000Z-200102T1200Z/
West Glacier Region-
122 AM MST Wed Jan 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

* WHAT...Snow. Light freezing rain possible. Total snow 
  accumulations of 3 to 6 inches in valleys and 6 to 12 inches 
  for Essex to Marias Pass on Highway 2. Ice accumulations of a 
  light glaze possible late tonight into Wednesday morning. 
  Winds gusting as high as 40 mph.

* WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan 
  Lake, Marias Pass, and Polebridge.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Travel could be affected. Areas of blowing snow 
  could significantly reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ006-020830-
/O.CON.KMSO.WW.Y.0071.000000T0000Z-200102T1200Z/
Bitterroot/Sapphire Mountains-
122 AM MST Wed Jan 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 6 to 12 
  inches for Lost Trail Pass and the Sapphire Mountains. Total 
  snow accumulations of 1 to 2 feet for the Bitterroot Mountains.

* WHERE...Bitterroot/Sapphire Mountains.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Travel could be affected. Patchy blowing snow could 
  significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ001-011800-
/O.CON.KMSO.WW.Y.0071.000000T0000Z-200101T1800Z/
Kootenai/Cabinet Region-
122 AM MST Wed Jan 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Snow. Total snow accumulations of 5 to 10 inches for 
  areas along Highway 2 from Kila to Happys Inn and Highway 93 
  Stryker to Whitefish. Total snow accumulations of 3 to 6 
  inches Highway 2 Libby to Idaho border and Highway 37 Eureka 
  to Libby.

* WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to 
  Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to 
  Whitefish.

* WHEN...Until 11 AM MST Wednesday.

* IMPACTS...Travel could affected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ043-020830-
/O.CON.KMSO.WW.Y.0071.000000T0000Z-200102T1200Z/
Potomac/Seeley Lake Region-
122 AM MST Wed Jan 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 7 
  inches. Winds gusting as high as 40 mph.

* WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley 
  Lake to Condon, and I-90 East Missoula to Bearmouth.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Travel could be affected. Patchy blowing snow could 
  significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ007-020830-
/O.CON.KMSO.WW.Y.0071.000000T0000Z-200102T1200Z/
Butte/Blackfoot Region-
122 AM MST Wed Jan 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 8 
  inches for Garrison to MacDonald Pass and Georgetown Lake. 
  Total snowfall accumulations of 1 to 3 inches for areas along 
  I90 from Garrison to Butte. Winds gusting as high as 35 mph.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, and MacDonald Pass.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Travel could be affected. Patchy blowing snow could 
  significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IDZ009-011800-
/O.CON.KMSO.WW.Y.0071.000000T0000Z-200101T1800Z/
Western Lemhi County-
122 AM MST Wed Jan 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...Snow. Total snow accumulations of 5 to 10 inches.

* WHERE...Western Lemhi County.

* WHEN...Until 11 AM MST Wednesday.

* IMPACTS...Travel could affected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
1 follow-up statement
189 
WWUS45 KMSO 011741 AAA
WSWMSO

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Missoula MT
1041 AM MST Wed Jan 1 2020

IDZ010-011845-
/O.EXP.KMSO.WS.W.0001.000000T0000Z-200101T1800Z/
Eastern Lemhi County-
1041 AM MST Wed Jan 1 2020

...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

Snow will continue at times through the day, but the greatest
impacts have lessened, thus allowing the Warning to expire. 

$$

MTZ001-011845-
/O.EXP.KMSO.WW.Y.0071.000000T0000Z-200101T1800Z/
Kootenai/Cabinet Region-
1041 AM MST Wed Jan 1 2020

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS
MORNING...

Snow will continue at times through the day, but the greatest
impacts have lessened, thus allowing the Advisory to expire. 

$$

IDZ009-011845-
/O.EXP.KMSO.WW.Y.0071.000000T0000Z-200101T1800Z/
Western Lemhi County-
1041 AM MST Wed Jan 1 2020

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS
MORNING...

Snow will continue at times through the day, but the greatest
impacts have lessened, thus allowing the Advisory to expire. 

$$

MTZ004-021200-
/O.CON.KMSO.WW.Y.0071.000000T0000Z-200102T1200Z/
Lower Clark Fork Region-
1041 AM MST Wed Jan 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

* WHAT...Snow. Light freezing rain possible. Total snow 
  accumulations of 2 to 5 inches in valley locations, and 12 to 
  18 inches for Lookout Pass and the higher terrain.

* WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, 
  Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to 
  Haugan.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Travel could be affected. Patchy blowing snow could 
  significantly reduce visibility.


&&

$$

IDZ005-021200-
/O.CON.KMSO.WW.Y.0071.000000T0000Z-200102T1200Z/
Northern Clearwater Mountains-
941 AM PST Wed Jan 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* WHAT...Snow. Total snow accumulations of 5 to 10 inches for 
  the valleys, with locally higher amounts possible between 
  Pierce and Headquarters. Total snow accumulations of 1 to 2 
  feet in the higher terrain.

* WHERE...Elk River, Highway 11 Pierce to Headquarters, and 
  Pierce.

* WHEN...Until 4 AM PST Thursday.

* IMPACTS...Travel could be affected. Patchy blowing snow could
  significantly reduce visibility.

&&

$$

IDZ006-021200-
/O.CON.KMSO.WW.Y.0071.000000T0000Z-200102T1200Z/
Southern Clearwater Mountains-
941 AM PST Wed Jan 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 8 inches
  in valleys and 1 to 2 feet of snow for the higher terrain,
  including Lolo Pass. Snow may mix with rain at times over Lolo
  Pass on Wednesday. Winds gusting as high as 35 mph.

* WHERE...Dixie, Elk City, and Highway 12 Lowell to Lolo Pass.

* WHEN...Until 4 AM PST Thursday.

* IMPACTS...Travel could be very difficult. Areas of blowing 
  snow could significantly reduce visibility.


&&

$$

MTZ002-021200-
/O.CON.KMSO.WW.Y.0071.000000T0000Z-200102T1200Z/
West Glacier Region-
1041 AM MST Wed Jan 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

* WHAT...Snow. Light freezing rain possible. Total snow
  accumulations of 3 to 6 inches in valleys, and could mix with
  rain at times Wednesday. A total of 6 to 12 inches for Essex to
  Marias Pass on Highway 2. Winds gusting as high as 40 mph.

* WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan 
  Lake, Marias Pass, and Polebridge.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Travel could be affected. Patchy blowing snow could 
  significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ006-021200-
/O.CON.KMSO.WW.Y.0071.000000T0000Z-200102T1200Z/
Bitterroot/Sapphire Mountains-
1041 AM MST Wed Jan 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 12 to 16 
  inches for Lost Trail Pass and the Sapphire Mountains. Total 
  snow accumulations of 1 to 2 feet for the Bitterroot Mountains.

* WHERE...Bitterroot/Sapphire Mountains.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Travel could be very difficult. Areas of blowing 
  snow could significantly reduce visibility. Gusty winds could 
  bring down tree branches.


&&

$$

MTZ043-021200-
/O.CON.KMSO.WW.Y.0071.000000T0000Z-200102T1200Z/
Potomac/Seeley Lake Region-
1041 AM MST Wed Jan 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 7 inches,
  mainly in higher terrain. Winds gusting as high as 40 mph.
  Valley snow will mix with rain at times Wednesday. 

* WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley 
  Lake to Condon, and I-90 East Missoula to Bearmouth.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Travel could be very difficult. Areas of blowing 
  snow could significantly reduce visibility. Gusty winds could 
  bring down tree branches.


&&

$$

MTZ007-021200-
/O.CON.KMSO.WW.Y.0071.000000T0000Z-200102T1200Z/
Butte/Blackfoot Region-
1041 AM MST Wed Jan 1 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 8 inches
  for Garrison to MacDonald Pass and Georgetown Lake. Total
  snowfall accumulations of 1 to 3 inches for areas along I90 from
  Garrison to Butte, with snow mixing with rain at times Wednesday.
  Winds gusting as high as 35 mph.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, and MacDonald Pass.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Travel could be affected. Patchy blowing snow could 
  significantly reduce visibility.


&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Dec 31, 2:20 PM MST, 11 hours 2 minutes earlier.

Area forecast discussion, Dec 31, 2:20 PM MST, 11 hours 2 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
220 PM MST Tue Dec 31 2019

...HEAVY MOUNTAIN SNOW AND MIXED VALLEY PRECIP THROUGH
WEDNESDAY...

.DISCUSSION...
Winter weather advisories remain in place over much of the
Northern Rockies through Thursday morning. We are holding off on
issuing warnings for now. Our reluctance is due to continued
uncertainty on precipitation type as valley high temperatures look
to approach 40 degrees today and lows only dip to the low 30s
Wednesday morning in the Bitterroot, Mission, and Lower Clark Fork
valleys. Do not get us wrong, the mountain passes and high
terrain above about 4500 feet will see a formidable and much
needed snow storm. Major impacts in the form of snowfall, however,
will be limited to these areas in the near term. Valley impacts
will include the potential for periods of freezing rain. A weak
cold front moves through on Wednesday night. Temperatures will
decrease slightly and snow levels will drop back down below 3500
feet. All of this said, mountain snow totals will be counted in
feet by Wednesday night as 1-2 feet accumulate in the higher
terrain of the Cabinet, Bitterroot, Mission, Flathead, and
Clearwater ranges. Lookout, Lost Trail, and Lolo Passes will pick
up about a foot.

The scenario on Thursday is shaping up to be one that is very
conducive to produce snow bands across the region. As we know with
banded snowfall, nailing down exact locations can be tricky as
they are prone to moving, but can produce moderate to heavy
snowfall in a short amount of time. This will be the case,
particularly across north central Idaho mountains into west
central Montana, where snow bands will have the best chance at
forming. Anywhere that bands form, expect highly changeable travel
conditions.

As we head into Friday, winds will begin to increase dramatically
in terrain 5000 feet and higher, lasting through Saturday morning
before dissipating later in the day. Valleys will see wind gusts
kicking up late Friday into early Saturday. As for precipitation
on Friday, valleys will begin as all snow, with a transition to a
mix of rain and snow in the afternoon and evening hours. It will
then change back over to snow overnight into Saturday. During the
day Saturday, snow bands will once again be likely under a highly
convective environment. Additional snow accumulations will be
possible across western Montana and north central Idaho (all
elevations).

Winds will finally dissipate Sunday, with only lingering light
snowfall expected in the mountains along the Continental Divide
and along the Idaho/Montana border. The weather will once again
become active as we head into the first half of next week.

&&

.AVIATION...
Precipitation, heavy at times, will affect all terminals for the
next 24 hours and beyond, especially KMSO and KGPI. Expect flight
rules to drop to IFR and below during periods of heavier precip.
Precipitation types have been a forecast challenge during this
event as temperatures linger around freezing. Bouts of freezing
rain are not out of the question, especially overnight at KGPI.
Expect terrain obscurations over the entire Northern Rockies
airspace.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...     Winter Weather Advisory until 5 AM MST Thursday Lower Clark Fork
     Region.

     Winter Weather Advisory until 6 PM MST this evening
     Flathead/Mission Valleys.

     Winter Weather Advisory until 5 AM MST Thursday West Glacier
     Region.

     Winter Weather Advisory until 11 AM MST Wednesday
     Kootenai/Cabinet Region.

     Winter Weather Advisory until 5 AM MST Thursday
     Bitterroot/Sapphire Mountains.

     Winter Weather Advisory from 6 PM this evening to 5 AM MST
     Thursday Potomac/Seeley Lake Region.

     Winter Weather Advisory from 6 PM this evening to 5 AM MST
     Thursday Butte/Blackfoot Region.

ID...     Winter Weather Advisory until 5 PM PST this afternoon
     Orofino/Grangeville Region.

     Winter Weather Advisory until 4 AM PST Thursday Southern
     Clearwater Mountains.

     Winter Weather Advisory until 4 AM PST Thursday Northern
     Clearwater Mountains.

&&

In the hours before

Local storm report, Dec 31, 10:37 PM MST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1037 PM MST TUE DEC 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     SNOW             SALMON                  45.18N 113.89W
12/31/2019  M2.0 INCH        LEMHI              ID   TRAINED SPOTTER

&&

AL
Local storm report, Jan 1, 1:22 AM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
122 AM MST WED JAN 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 AM     SNOW             SALMON                  45.18N 113.90W
01/01/2020  M6.0 INCH        LEMHI              ID   PUBLIC

&&

AL

Nearby

Winter Storm Warnings in Idaho, 2020Every winter storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.